Thunderstorm Wind, Howell
- When
- August 14, 5:05 PM CST
- Where
- Howell County, Willow Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.000, -91.967
Severe thunderstorm wind gusts downed large tree limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 14, 1:10 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT MON AUG 14 2006 .DISCUSSION... CURRENTLY...PREFRONTAL TROUGH HAS CLEARED THE EASTERN PORTION OF MY CWFA...HOWEVER THE AIRMASS CHANGE (LOWER DEWPOINTS/COOLER AIR) IS LAGGING WELL BEHIND...JUST NOW SAGGING INTO WEST CENTRAL MISSOURI. SUBTLE UPPER LEVEL FEATURES WILL DRIVE OUR CONVECTIVE CHANCES FOR THE REST OF TODAY INTO THIS EVENING. LOW LEVEL MOISTURE IS PLENTIFUL AND A 200MB SHEAR AXIS ROTATING FROM SOUTH TO NORTH WILL LIKELY BE ENOUGH TO SUPPORT SCATTERED SHRA/TSRA. TONIGHT...DEVELOPMENT FROM THIS AFTERNOON WILL PERSIST INTO THE EVENING HOURS....WEAKENING/DISSIPATING WITH THE LOSS OF DAYTIME HEATING. WILL LIKELY NEED TO MAKE A LAST MINUTE DECISION ON THE POPS BEFORE ISSUANCE...BUT FOR NOW WILL MAINTAIN CHC CATEGORY ALONG/SE OF THE I-44 CORRIDOR. THE COLD FRONT WILL EDGE ITS WAY THROUGH THE REGION DURING THE OVERNIGHT HOURS AND DEWPOINTS WILL GRADUALLY DROP THROUGH THE 60S. MID/HIGH LEVEL CLOUD COVER WILL SPREAD OVER THE REGION...BUT TEMPS WILL STILL BE ABLE TO COOL INTO THE LOW/MID 60S AREA WIDE. TUESDAY THROUGH THURSDAY...THE SFC FRONT WILL STALL JUST TO THE SW OF THE AREA AND BECOME DIFFUSE WITH TIME. THIS FEATURE MAY STILL BE ENOUGH OF A FOCUS FOR A FEW AFTERNOON/EVENING SHRA/TSRA (MAINLY TUE AND WED) OVER FAR W/SW ZONES...BUT CHANCES APPEAR LOW AT THIS TIME. RELATIVELY COOLER/DRIER AIRMASS WILL MOVE INTO THE REGION FOR TUESDAY AND WEDNESDAY. A NICE CHANGE FROM THE PAST SEVERAL WEEKS... WITH TEMPS AT OR JUST BELOW AVERAGE. LOW TEMPS WILL BE QUIET NICE TUE NIGHT...WITH LOW/MID 60S COMMON THROUGHOUT THE AREA. 200-400MB RH PROGS FROM BOTH THE WRF-NAM AND GFS SUGGEST A BROKEN BAND OF CLOUD COVERAGE FOR TUESDAY...AND THIS WILL ALSO AID IN COOLER TEMPERATURES FOR TUESDAY. THIS COOLING WILL BE RATHER SHORT-LIVED AS A WARMING TREND WILL COMMENCE THURSDAY. TYPICAL AUGUST TEMPS IN THE LOWER/MIDDLE 90S ARE EXPECTED. FRIDAY THROUGH MONDAY...MED RANGE GUIDANCE IS IN FAIR AGREEMENT W/RT THE EVOLUTION OF THE LARGE SCALE PATTERN INTO EARLY NEXT WEEK. TYPICAL DIFFERENCES EXIST IN HOW THESE MODELS HANDLE SHORTWAVE ENERGY...PARTICULARLY A WAVE THAT WILL MOVE THROUGH S CANADA/N CONUS OVER THE WEEKEND. OVERALL...TEMPS WILL CONTINUE TO RUN AT OR ABOVE AVERAGE...WITH THE ONLY HOPE FOR COOLER TEMPS HINGING UPON POTENTIAL FOR CLOUDS/RAINFALL. A FRONT WILL FLIRT WITH THE AREA DURING THE WEEKEND...BUT GIVEN PROGGED ZONAL FLOW/FLAT RIDGE ALOFT...THIS FEATURE WILL HAVE A TOUGH TIME MOVING THROUGH THE AREA. HAVE BUMPED POPS UP A BIT TO LOW END CHC SATURDAY AND SILENT SLIGHTS SUN/MON WITH THE HOPES OF BETTER AGREEMENT IN THE COMING MODEL SOLUTIONS. GAGAN && .AVIATION... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR THIS AFTERNOON AND EVENING. WILL NOT INCLUDE A CATEGORICAL MENTION IN THE TAFS...BUT WILL MENTION VCTS IN BOTH THE SPRINGFIELD AND JOPLIN TAFS. AS FAR AS WINDS ARE CONCERNED...WITH THE FRONT APPROACHING...LIGHT AND VARIABLE BREEZES WILL CONTINUE THIS AFTERNOON...HOWEVER VELOCITIES WILL INCREASE FROM THE NORTH POST FRONTAL PASSAGE TONIGHT. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT MON AUG 14 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER AREAS ROUGHLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. DISCUSSION: A PREFRONTAL TROUGH WILL EXTEND ACROSS SECTIONS OF EXTREME SOUTHERN MISSOURI THIS AFTERNOON. ALONG AND SOUTH OF THIS FEATURE...THE ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS COULD PRODUCE LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. ANY STORMS WHICH DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/GAGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 E60 MPH HOWELL MO POST OFFICE
&&
SCHULTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 HOWELL MO UTILITY COMPANY
POWERLINES DOWN
0250 PM TSTM WND DMG TERESITA 36.98N 91.63W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
0310 PM TSTM WND DMG EMINENCE 37.15N 91.36W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
&&
SCHULTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
08/14/2006 HOWELL MO LAW ENFORCEMENT
TREE LIMBS DOWN ON POWERLINES
&&
IZZI/DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
08/14/2006 HOWELL MO LAW ENFORCEMENT
LIMBS DOWN ON THE SOUTH SIDE OF TOWN
&&
IZZIThe Springfield radar (KSGF), 130 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532635.